[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.167.137. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1975

Fixed Skin Eruption Caused by Oxyphenbutazone With Cross-Reactivity to Phenylbutazone

Arch Dermatol. 1975;111(1):131. doi:10.1001/archderm.1975.01630130133028
Abstract

To the Editor.—  We have recently seen a patient with fixed skin eruption due to oxyphenbutazone, showing cross-reactivity to phenylbutazone.

Report of a Case.—  A man, aged 34, was given oxyphenbutazone for generalized body aches. Six hours following ingestion of the drug, he developed itchy, erythematous, round patches on the arms, back, and right palm and swelling of the lips. One week later, when the activity in the lesions had subsided, he was given a provocative dose of oxyphenbutazone. About five hours later, he developed similar lesions at the sites of the previous lesions. Ten days later, when the lesions had subsided, leaving residual pigmentation, he was given a tablet of phenylbutazone to find out if any cross-reactivity existed. Again, within four hours, he developed similar lesions at the same sites.

Comment.—  We could find only two reports1,2 of fixed skin eruption due to oxyphenbutazone in the literature. The

First Page Preview View Large
First page PDF preview
First page PDF preview
×